MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION
Catalog Number 903-00006
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, in anesthesiology, a blood leak was observed at the level of the joint of the heating circle, leading to the risk of hemorrhage and gas embolism.No clinical consequences have been reported.This incident seems to have already occurred with another batch but has not been declared.We reminded caregivers of the importance of declaring any incident or risk of incident in link with the use of medical devices a statement has been sent to ansm (national agency for the safety of medicine and health products).The incriminated device will not be available at the pharmacy for the expertise because soiled and difficult to clean.
 
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident was not returned to belmont for evaluation.The disposable set was discarded therefore could not be sent for review.No patient impact was reported as a result of this incident.The device cited was disposed of and is not available for investigation.Photographs provided indicate a liquid on the heat exchanger ring however it is not possible to determine where that liquid came from.The device has risk control measures to prevent gas embolism, an error message would be given and infusion would be stopped.There was no report that this occurred.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an"air detection", the valve wand is closed immediately to prevent air into the patient.Pumping and heating stop, alarm sounds and "air detection" message is displayed on screen.The operator's manual also provides possible conditions and additional recommended operator actions.There is no information available indicating what was used to prime the system.The operator's manual consists of following note: to remove air from the patient line- 1.Open the roller clamp and remove the luer cap from the patient line.2.Press pt.Line prime.3.Press once, prime at 50 ml/min.Press and hold, prime at 200 ml/min and 4.Press stop after no air remains in patient line.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3-spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies review of the supplied photographs was conducted and although liquid was evident on the heat exchanger ring, it is not possible to determine where that liquid came from.Review of the device history record for the lot cited did not show any issues with the manufacture of the lot.All devices are 100% leak tested prior to release.A review of the complaint rate for this lot indicates a rate of 0.042% (remote).Further follow up with the user will be attempted to determine if there were any other factors in the use of the product that could have contributed to the alleged leak.Without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Additional Manufacturer Narrative
From the provided images, a leak could be seen on the interior weld of the heat exchanger rings.The cited disposable set was discarded; therefore a thorough investigation could not be performed on the set.Multiple requests were made for additional information to further investigate the reported issue.This information was not provided however.The lot history was reviewed, and no trends were observed on this lot.A precise root cause of the leak could not be determined.Belmont will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key17665926
Report Number1219702-2023-00045
Device Sequence Number6208209
Product Code FRN
UDI-Device Identifier10896128002029
UDI-Public10896128002029
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown